Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 101, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 31, 2026, 9:19 AM CDT for Tazewell County, Woodford County, Illinois. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2026, 9:19 AM CDT (14:19 UTC)
- Expired
- Mar 31, 2026, 10:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 9:33 AM CDT | HAIL 1.25 | 3 Ene Washington, IL | East Cruger & DeeMack Road. Delayed report. Time estimated from radar. |
| Mar 31, 9:40 AM CDT | HAIL 1 | 1 N Eureka, IL | |
| Mar 31, 9:44 AM CDT | HAIL 1.25 | Eureka, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -469 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564
WUUS53 KILX 311419
SVRILX
ILC179-203-311500-
/O.NEW.KILX.SV.W.0101.260331T1419Z-260331T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
919 AM CDT Tue Mar 31 2026
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Central Woodford County in central Illinois...
Northeastern Tazewell County in central Illinois...
* Until 1000 AM CDT.
* At 918 AM CDT, a severe thunderstorm was located near Washington,
or near Eureka, moving northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Eureka and Metamora around 925 AM CDT.
Roanoke around 930 AM CDT.
Other locations in the path of this severe thunderstorm include Secor
and El Paso.
This includes Interstate 39 between mile markers 15 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4075 8893 4075 8899 4074 8899 4068 8948
4080 8951 4093 8900 4092 8893
TIME...MOT...LOC 1418Z 257DEG 27KT 4074 8939
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Barnes1 follow-up statement
051
WWUS53 KILX 311449
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
949 AM CDT Tue Mar 31 2026
ILC179-203-311500-
/O.CON.KILX.SV.W.0101.000000T0000Z-260331T1500Z/
Woodford-Tazewell-
949 AM CDT Tue Mar 31 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR CENTRAL WOODFORD AND NORTHEASTERN TAZEWELL COUNTIES...
At 948 AM CDT, a severe thunderstorm was located over Roanoke, or
near Eureka, moving east-northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Roanoke and Secor around 955 AM CDT.
El Paso around 1010 AM CDT.
Other locations impacted by this severe thunderstorm include Panola.
This includes Interstate 39 between mile markers 15 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4075 8893 4075 8899 4074 8899 4068 8948
4080 8951 4093 8900 4092 8893
TIME...MOT...LOC 1448Z 258DEG 20KT 4076 8923
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:10 AM CDT, 9 minutes earlier. Its key messages:
- Periods of showers and thunderstorms are forecast through Saturday. There is a 50-80% chance rain totals exceed 2 inches, with the highest chances north of I-72/Danville; this would help alleviate ongoing drought conditions.
- There is a level 2 of 5 (marginal) risk for severe weather into tonight, with hail up to the size of quarters and localized wind gusts to 60 mph the primary risks. At least a low risk for severe weather will exist Thursday, and likely late Friday into Saturday as well.
- Gusty (25-40 mph) southwest winds are forecast today. Thursday will be even windier, having a 30-50% chance for gusts to exceed 45 mph. This could cause difficult driving conditions for high profile vehicles, and blow around lightweight objects such as unanchored holiday decorations.
- There is a 30-50% chance for freezing temperatures Sunday night north of roughly I-70. Action may be needed to cover newly-emerged, tender vegetation.
Area forecast discussion, Mar 31, 9:10 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 910 AM CDT Tue Mar 31 2026 .KEY MESSAGES... - Periods of showers and thunderstorms are forecast through Saturday. There is a 50-80% chance rain totals exceed 2 inches, with the highest chances north of I-72/Danville; this would help alleviate ongoing drought conditions. - There is a level 2 of 5 (marginal) risk for severe weather into tonight, with hail up to the size of quarters and localized wind gusts to 60 mph the primary risks. At least a low risk for severe weather will exist Thursday, and likely late Friday into Saturday as well. - Gusty (25-40 mph) southwest winds are forecast today. Thursday will be even windier, having a 30-50% chance for gusts to exceed 45 mph. This could cause difficult driving conditions for high profile vehicles, and blow around lightweight objects such as unanchored holiday decorations. - There is a 30-50% chance for freezing temperatures Sunday night north of roughly I-70. Action may be needed to cover newly-emerged, tender vegetation. && .UPDATE... Issued at 910 AM CDT Tue Mar 31 2026 Thunderstorms have been increasing in coverage over the last couple of hours near and west of I-55, with a number of the storms producing hail. Area Doppler radar wind profiles are showing a 40-45 knot low level jet at 925 mb, with mesoanalysis indicating steep mid level lapse rates around 8C/km aiding in the hail production. Latest RAP guidance shows a subtle shortwave moving across central and northwest Illinois as well. High-res models have been struggling some with this activity, though the HRRR hasn't been too bad the last few hours. Its main focus remains with the morning activity lifting northeast, with a period of mostly quiet weather until later this afternoon. Latest SPC Day1 outlook expanded the slight risk to cover most areas east of the Illinois River and north of I-70, with the expected development this evening. HRRR has been focusing on development west of St. Louis late afternoon, combined with activity near the cold front itself near Peoria. The front is progged to drop to near Springfield/Decatur by 8 pm, with the severe weather threat north of there waning early in the evening. && .DISCUSSION... Issued at 149 AM CDT Tue Mar 31 2026 ***** WARM AND BREEZY TODAY, STORMS TONIGHT ***** At 130am, a quasistationary front extended from Nebraska through Iowa and across southern Wisconsin. A shortwave trough was fostering showers and thunderstorms near the I-80 corridor in eastern Iowa and northwest Illinois. Meanwhile, central Illinois lies solidly in the warm sector where south-southwesterly winds gusting 20-25 mph have held temperatures in the mid 60s to low 70s. Even so, several CAMs suggest a few showers and storms may fire across northeast Missouri or southeast Iowa around dawn as an outflow boundary from ongoing convection interacts with the LLJ. HREF neighborhood probs (using a 20km radius) advertise 50%+ chances for convective precipitation in areas northwest of a roughly Beardstown to Bloomington line from 6- 10am, which is reflected in our PoPs. While this activity will be propagating towards the east-northeast, it could send a remnant outflow boundary southeastward across central Illinois during the late morning or early afternoon, however it appears unlikely (20% chance) that this will focus convective development given the strong capping inversion in place. Instead, the early-mid afternoon is likely (80% chance) to remain dry, with strong warm advection (southwest winds gusting 25-40mph) bringing temperatures into the upper 70s to mid 80s - almost a repeat of yesterday. Storm chances will ramp up during the evening as a cold front sinks southward into central Illinois, stalling between I-70 and I-72 by sunrise Tuesday. Thankfully, most highres guidance has the storms developing behind the cold front where a few hundred J/kg of elevated instability will linger throughout the night. Given the weak instability, we're not overly thrilled about the severe weather risk, though admittedly the 30-45 kt 0-6km shear could support some hail up to quarter size, and any storms that develop right along the front could generate locally gusty winds; SPC's level 1 of 5 (marginal) seems reasonable. ***** COOLER WITH ADDITIONAL SHOWERS AND STORMS WEDNESDAY ***** Waves of showers and storms will likely (70% chance) be ongoing Wednesday morning near and north of the boundary, with NBM/HREF indicating rain totals generally between 0.5 and 1.5 inches near and north of I-70 by noon Wednesday. One or more narrow corridors of higher amounts exceeding 2.5 inches seems like a reasonable expectation giving the training nature of storms where the front slows down/stalls, and per HREF LPMM, though trying to pin down precisely where would be a futile endeavor at this time. It wouldn't be surprising to have some localized nuisance flooding of small streams or urban areas if this water comes down in a short enough time period, though the risk appears to be generally low given the dry antecedent conditions; the overnight rain should instead be beneficial for most, if not all, of the area. The front is forecast to lift back northward sometime Wednesday afternoon or evening, with isentropic upglide potentially (60-80% chance) sparking renewed showers and storms across much of the area. While forecast soundings suggest these will be elevated in nature, rooted around 850mb, one shouldn't be surprised if we get some small hail given modest (7-7.5 C/km) 700-500mb lapse rates and 35-45 kt deep layer shear - with the most favorable dynamics across our southwest counties during the evening. Meanwhile, it'll be a cool day north of the front where afternoon temps will stay in the mid 40s to low 50s; south of the boundary, temperatures will run much warmer with the REFS giving a 40-60% chance highs climb into the 80s near HWY 50 in southeast Illinois. ***** WARM AND WINDY WITH MORE STORMS THURSDAY ***** The deterministic models generally agree that a sfc low will develop beneath an increasingly negatively tilted shortwave trough lifting from the Southern Plains into the Upper Midwest Thursday into Thursday night. The GEFS and EPS generally indicate the sfc low will track through central Iowa, placing our area in the warm sector on Thursday. While dewpoints will climb solidly into the 60s, sfc heating will be limited by cloud cover and any ongoing early-day convection, and mid level lapse rates appear poor at only 6.5-7 degC/km - confining MUCAPES to around 500-1500 J/kg. Nonetheless, the 30-45 kt of deep layer shear the GFS and ECMWF are advertising suggests this set-up will bear watching for a few severe storms, with inverted V soundings suggesting the primary risk will be from gusty to locally damaging winds with any bowing multicell clusters. A tight pressure gradient associated with that low will also promote another day of strong southwest gradient winds, with the EPS mean north of 40 mph. Forecast soundings from the NAM and GFS even suggest mean (top of channel) PBL winds around 30-35 (40-45) kt, so it's possible (30-50% chance) we'll need a Wind Advisory, with the primary driver of uncertainty being cloud cover limiting mixing. ***** STRONGER SYSTEM ARRIVING THIS WEEKEND ***** On the heels of the Thursday system, a stronger upper level trough will dig into the Northern Plains and Upper Midwest late Friday into Saturday, with an attendant surface low dragging a cold front through the ILX CWA sometime on Saturday. Instability will be highest Friday evening into Friday night, especially across the western CWA where cooling temps aloft will foster modest (7-7.5 degC/km) mid level lapse rates, though a forcing mechanism during that time is unclear. The cold front will likely (60-70% chance) generate a line of showers and thunderstorms sometime Saturday morning into early afternoon, which could bring gusty to locally severe winds as it sweeps across the area, particularly east of I-55 where surface based instability will begin to diurnally increase ahead of it. The GFS and ECMWF suggest 30-35 kt 0-3km deep layer shear from the west-southwest, which could theoretically favor a QLCS tornado risk with any bowing segments which maximize the line- normal component. Still, lots can change between now and then; stay tuned for updates. Behind the cold front, conditions will turn sharply cooler with forecast highs in the 50s on Sunday. Lows could dip into the 30s as early as Saturday night, but the higher chance for frost/freeze headlines (now that much of central and southeast Illinois has entered the growing season) will be Sunday night when NBM gives a 30- 50% chance for a freeze north of I-70. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 542 AM CDT Tue Mar 31 2026 Showers and thunderstorms along a frontal boundary draped from northern Missouri into northern Illinois will shift southeast with the front this morning, potentially clipping PIA and BMI from 13-16z. Thereafter, a low (15-20%) chance of a stray storm will exist through late afternoon, when coverage of storms is forecast to increase as a LLJ interacts with the front. Instability and hence lightning activity should wane after 06z, but periods of rain will continue through the end of the TAF period. Winds will blow from the southwest at 15-20 kt with gusts to 30 kt beginning around mid morning, but then flip around and come out of the northeast behind the cold front tonight. && .ILX WATCHES/WARNINGS/ADVISORIES... None. && KEY MESSAGES...Bumgardner UPDATE...Geelhart DISCUSSION...Bumgardner AVIATION...Bumgardner
Hazardous weather outlook, Mar 31, 5:14 AM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 514 AM CDT Tue Mar 31 2026 ILZ027>031-036>038-040>057-061>063-066>068-071>073-011015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 514 AM CDT Tue Mar 31 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. Southwest winds gusting between 30-40 mph could create difficult driving conditions for high profile vehicles this afternoon. Scattered storms become likely this afternoon and evening. Some of these storms could be severe, posing a threat for large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Severe storms are possible on Thursday with the main threats being damaging winds and a few tornadoes. Periods of showers and storms will bring widespread heavy rain to the area. There is a 50 to 80 percent chance of exceeding 2 inches through the weekend, which may result in localized flooding and rises along area waterways. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. NMA
In the hours before
Special weather statement, Mar 31, 8:19 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Lincoln IL
819 AM CDT Tue Mar 31 2026
ILZ028-311345-
Stark-
819 AM CDT Tue Mar 31 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN STARK COUNTY
THROUGH 845 AM CDT...
At 819 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bradford, or 9 miles northeast of Wyoming, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Osceola and Bradford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4114 8964 4110 8978 4123 8979 4124 8964
TIME...MOT...LOC 1319Z 258DEG 31KT 4116 8965
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DeubelbeissLocal storm report, Mar 31, 9:15 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
915 AM CDT Tue Mar 31 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM Hail 3 WNW Washington 40.73N 89.45W
03/31/2026 E1.00 Inch Tazewell IL Broadcast Media
Nickel to Quarter size.
&&
BMDThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:54 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 51 min |
| Mar 31, 8:19 AM CDT | Special Weather Statement | ILX | Stark | 26 min |
| Mar 31, 8:35 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 40 min |
| Mar 31, 9:17 AM CDT | Severe Thunderstorm Warning | ILX | Mason | 43 min |
| Mar 31, 9:36 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 39 min |
| Mar 31, 9:56 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.